Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS New Orleans, LA

March 12, 2012Iberville Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 11:43 AM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2012, 11:43 AM CDT (16:43 UTC)
Expired
Mar 12, 2012, 12:45 PM CDT
In force
62 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Iberville Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 12, 12:30 PM CDTHAIL 0.88Bayou Sorrel, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS54 KLIX 121643
SVRLIX
LAC047-121-121745-
/O.NEW.KLIX.SV.W.0028.120312T1643Z-120312T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1143 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 1245 PM CDT

* AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF RAMAH...OR 12 MILES NORTHEAST OF CATAHOULA...AND
  MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GROSSE TETE...ERWINVILLE...BAYOU SORREL...ADDIS...WHITE CASTLE     
  AND BRUSLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. VERY HEAVY RAINFALL WAS ASSOCIATED WITH 
THIS STORM. RAINFALL AMOUNTS UP TO 4 INCHES IN HOUR ARE POSSIBLE 
WITH THIS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3051 9142 3055 9141 3057 9127 3054 9124
      3051 9129 3052 9120 3042 9120 3035 9124
      3033 9115 3013 9110 3011 9148 3023 9148
      3024 9157 3026 9160 3036 9165 3040 9163
      3046 9166
TIME...MOT...LOC 1642Z 262DEG 13KT 3032 9152

$$
2 follow-up statements
033 
WWUS54 KLIX 121651
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CDT MON MAR 12 2012

LAC047-121-121745-
/O.CON.KLIX.SV.W.0028.000000T0000Z-120312T1745Z/
WEST BATON ROUGE LA-IBERVILLE LA-
1151 AM CDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR IBERVILLE AND WEST BATON ROUGE PARISHES...

AT 1148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTH OF RAMAH...OR 13 MILES EAST OF
CATAHOULA...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUSLY...ADDIS...PORT ALLEN...BAYOU SORREL...WHITE CASTLE AND
PLAQUEMINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3051 9142 3055 9141 3057 9127 3054 9124
      3051 9129 3052 9120 3042 9120 3035 9124
      3033 9115 3013 9110 3011 9148 3023 9148
      3024 9157 3026 9160 3036 9165 3040 9163
      3046 9166
TIME...MOT...LOC 1651Z 295DEG 12KT 3027 9150

$$
676 
WWUS54 KLIX 121720
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT MON MAR 12 2012

LAC047-121-121745-
/O.CON.KLIX.SV.W.0028.000000T0000Z-120312T1745Z/
WEST BATON ROUGE LA-IBERVILLE LA-
1220 PM CDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR CENTRAL IBERVILLE AND SOUTHEASTERN WEST BATON ROUGE PARISHES...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR 10 MILES SOUTHWEST OF
PLAQUEMINE...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CASTLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3034 9149 3042 9120 3038 9123 3035 9124
      3033 9115 3013 9110 3011 9148 3014 9147
      3016 9148 3023 9148 3024 9157 3026 9160
TIME...MOT...LOC 1720Z 307DEG 22KT 3016 9133

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:11 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 12, 9:11 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 AM CDT MON MAR 12 2012

.UPDATE...

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND UNSTABLE
ATMOSPHERE THIS MORNING WITH A PW OF 1.38 INCHES AND AN LI OF -3.8.
AN INVERSION IN PLACE BETWEEN 950 MB AND THE SURFACE WHERE
TEMPERATURES RANGE FROM AROUND 60 TO 66 DEGREES BEHIND THE
BOUNDARY THAT MOVED THROUGH EARLY THIS MORNING. A LIGHT NORTH TO
NORTHEASTERLY FLOW BELOW 975 MB WITH A MODERATE AND PREDOMINATE
SOUTHWESTERLY FLOW IN THE MIDDLE AND UPPER LEVELS.

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAR 12 2012/

SHORT TERM...
BIGGEST WEATHER IMPACT IN THE FORECAST IS CURRENTLY ONGOING. A
MOSTLY CONTINUOUS SQUALL LINE FROM NEAR MCB TO LAKE PONTCHARTRAIN IS
TRACKING ACROSS THE CWA. FURTHER SOUTH AND WEST THE LINE IS MORE
BROKEN. AIR MASS AHEAD OF THIS FEATURE REMAINS UNSTABLE...SUFFICIENT
LOW LEVEL SHEAR AND INSTABILITY MEAN THE POTENTIAL FOR STRONG TO
SEVERE EMBEDDED CELLS EXISTS. BRIEF BOWS WITH OCCASIONAL VORTICIES
ALONG THE LINE HAVE BEEN NOTED OVER THE LAST COUPLE HOURS. SO A
BRIEF WEAK TORNADO OR TWO COULD DEVELOP.

PROGRESSION OF THE SOUTHERN END OF THE BAND OF RAIN IS MOVING
LITTLE. MODELS SUGGEST STREAM OF SHOWERS AND STORMS WILL PERSIST
THROUGHOUT THE DAY IN SWRLY FLOW REGIME. HAVE MAINTAINED 50 POPS OVER
MOST OF THE AREA. MAY BE CONSERVATIVE COVERAGE.

TEMPS WILL CONTINUE TO MODERATE TODAY. STAYED CLOSE TO MEX WITH MOST
AREAS SEEING 80 DEGREES TODAY. FOG COULD BECOME AN ISSUE OVERNIGHT
WITH THE AMOUNT OF RAIN THAT HAS FALLEN OVERNIGHT. FOR NOW HAVE
AREAS OF FOG MENTIONED IN THE ZONES BUT AN ADVISORY FOR TUESDAY
MORNING IS NOT OUT OF THE QUESTION.

LONG TERM...
UPPER LEVEL RIDGE WILL BE BUILDING IN OVER THE AREA THROUGHOUT THE
WEEK. THIS WILL BEGIN SHUTTING DOWN THE RAIN POTENTIAL. LIKELY STILL
HAVE AT LEAST A FEW SHOWERS ON TUES BUT NOT MUCH BY WED THROUGH
FRIDAY. ALTHOUGH THE SH/TS TRACKING AROUND THE RIDGE WILL NOT BE TOO
FAR FROM THE AREA. TEMPS WILL REMAIN ON THE MILD SIDE AND ABOVE NORMAL
WITH LOW 80 HIGHS.

MEFFER

AVIATION...
AN AREA OF RAIN AND EMBEDDED CONVECTION CONTINUES TO ADVANCE
STEADILY EAST NORTHEAST. OTHER SHOWERS WERE DEVELOPING ACROSS
COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS. IN
GENERAL...IFR TO MVFR CEILINGS WILL BE OBSERVED AT THE TERMINAL
SITES THIS MORNING DUE TO CEILINGS AND AT TIMES RESTRICTED
VISIBILITIES DUE TO THE RAIN. CONDITIONS WILL IMPROVE AFTER DAYBREAK
TO MVFR OR VFR. SOME RISK OF CONVECTION WILL BE IN THE OFFING DURING
THE DAY.

MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR THE
FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO ESERLY
FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS WILL
BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY TOMORROW
MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS EAST OF
THE MS DELTA. ADVISORY STILL OUT FOR OUTER WATERS THROUGH SUNRISE.
SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6 FT SHOULD BE
PERSISTENT IN THE OUTER WATERS THROUGH MOST OF THE DAY BEFORE
BACKING DOW TO 3-4 FT BY MID WEEK.

DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  62  81  62 /  50  20  30  10
BTR  82  64  83  63 /  40  20  30  10
ASD  79  63  79  62 /  50  20  30  10
MSY  80  65  80  63 /  50  20  30  10
GPT  76  64  76  61 /  50  30  30  10
PQL  78  62  78  60 /  50  30  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 12, 11:05 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT MON MAR 12 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1105 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE
SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL AND GUSTY WINDS.

A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS
A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/DM

In the hours before

Special weather statement, Mar 12, 6:10 AM CDT, 5 hours 33 minutes before
MSZ081-082-121200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF LUCEDALE TO 10 MILES NORTHWEST OF ESCATAWPA TO BILOXI...
MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  VANCLEAVE AND OCEAN SPRINGS BY 615 AM...
  GULF PARK ESTATES BY 620 AM...
  WADE BY 625 AM...
  ESCATAWPA BY 630 AM...
  GAUTIER BY 635 AM...
  PASCAGOULA AND MOSS POINT BY 645 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. FUNNEL CLOUDS ARE ALSO POSSIBLE. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Mar 12, 8:17 AM CDT, 3 hours 26 minutes before
LAZ034-046-121415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 AM CDT MON MAR 12 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE
COUPEE PARISH...IBERVILLE PARISH...

AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF KROTZ SPRINGS...
OR ABOUT 15 MILES SOUTHWEST OF LOTTIE...MOVING NORTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ROADS...MORGANZA...MARINGOUIN...LOTTIE AND LIVONIA

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 30 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 12, 10:52 AM CDT, 51 minutes before
LAZ034-046>048-121645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1052 AM CDT MON MAR 12 2012

...THUNDERSTORMS PRODUCING HEAVY RAIN IMPACTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE
PARISH...

AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 11 MILES NORTH OF
CATAHOULA...OR ABOUT 12 MILES WEST OF RAMAH...MOVING EAST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LOTTIE...BATON ROUGE AIRPORT...RAMAH...PORT ALLEN...
PLAQUEMINE...MARINGOUIN...LIVONIA...GROSSE TETE...GARDERE...
ERWINVILLE...BRUSLY...BATON ROUGE AND ADDIS

THE PRIMARY THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:11 PM CDTSmall Craft AdvisoryLIX10 hr
Mar 12, 2:29 AM CDTSpecial Marine WarningLIX61 min
Mar 12, 3:20 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa25 min
Mar 12, 3:24 AM CDTSpecial Marine WarningLIX51 min
Mar 12, 3:38 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston52 min
Mar 12, 3:44 AM CDTSevere Thunderstorm WarningLIXWashington46 min
Mar 12, 5:07 AM CDTSpecial Marine WarningLIX53 min
Mar 12, 6:02 AM CDTSpecial Marine WarningLIX58 min
Mar 12, 7:03 AM CDTSpecial Marine WarningLIX57 min
Mar 12, 8:01 AM CDTSpecial Marine WarningLIX59 min
Mar 12, 9:11 AM CDTSpecial Marine WarningLIX94 min
Mar 12, 11:16 AM CDTRiver Flood WarningLIXSt. Mary37 days
Mar 12, 12:10 PM CDTSpecial Marine WarningLIX65 min
Mar 12, 12:16 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James59 min
Mar 12, 1:29 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James2 hr
Mar 12, 2:00 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist45 min
Mar 12, 2:14 PM CDTSevere Thunderstorm WarningLIXSaint Charles61 min
Mar 12, 2:54 PM CDTAreal Flood AdvisoryLIXSaint Charles, Saint John the Baptist111 min
Mar 12, 3:49 PM CDTTornado WarningLIXSaint Charles26 min
Mar 12, 4:13 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles32 min
Mar 12, 6:17 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.